Alert archive / Wisconsin / Special Weather Statements in 2017
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Jun 17, 2017, 6:21 PM CDT for Milwaukee County, Wisconsin. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2017, 6:21 PM CDT (23:21 UTC)
- Expired
- Jun 17, 2017, 6:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Milwaukee, WI
County Milwaukee County, WI
The radar
The Milwaukee radar (KMKX), 52 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1221 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
312
WWUS83 KMKX 172321
SPSMKX
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
621 PM CDT SAT JUN 17 2017
WIZ066-172345-
Milwaukee-
621 PM CDT SAT JUN 17 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MILWAUKEE COUNTY...
At 620 PM CDT, a thunderstorm was located over southern Milwaukee,
moving east at 35 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Milwaukee, West Allis, Wauwatosa, Greenfield, Oak Creek, South
Milwaukee, Cudahy, Whitefish Bay, Greendale, St. Francis, Hales
Corners, West Milwaukee, Milwaukee Hoan Bridge, Shorewood, State Fair
Park, Marquette University, UW-
Milwaukee, Mitchell Park Domes, Milwaukee Co Zoo and Miller Park.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4291 8784 4291 8802 4300 8807 4307 8806
4312 8790 4310 8787 4307 8787 4305 8789
4302 8790 4299 8788 4298 8786 4297 8785
TIME...MOT...LOC 2320Z 255DEG 36KT 4300 8797
$$
HENTZWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Jun 17, 3:18 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Jun 17, 3:18 PM CDT, 3 hours 3 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 318 PM CDT Sat Jun 17 2017 .DISCUSSION... .TONIGHT and SUNDAY...Forecast Confidence is medium... A few showers are pushing into the region this afternoon with a weak shortwave that will move across the region late this afternoon. Isolated showers and maybe a thunderstorm is possible this evening with instability lingering and an 850mb thermal ridge nudging into the region. A surface front is departing the state keeping the threat for severe storms further south across Illinois. A strong upper trough will approach the region tonight and upper divergence increases in response. A surface low will move into northern WI. There is a chance for precip and thunder with these features later this evening. Thunder chances diminish after midnight. Sunday morning, precip chances will be more toward central WI, closer to the surface low. Temperatures will be cooler on Sunday with the passage of the upper trough. Scattered cumulus expected during the afternoon, while closer to central WI it may be overcast. West winds will be a little gusty. Cyclonic flow will linger and low level lapse rates will be steep so can't rule out a few showers and maybe a thunderstorm popping up in the afternoon. Monday and Tuesday...Forecast confidence is medium. An upper level trough will be drifting across the area during the period. The cooler air aloft will combine with the peak heating of the afternoon to produce scattered showers and possible thunderstorms primarily in the afternoon and early evening. No severe weather expected. Temps will remain much cooler...in the 70s. Wednesday through Saturday...Forecast confidence is medium. Once the upper trough moves off, we get into a fast, more zonal flow. A few short waves will clip through the region in this faster flow. One comes through Wednesday afternoon into Wednesday night and another on Friday. These will bring a chance of showers and storms. At this point, there doesn't appear to be much concern for severe weather. Temperatures remain at or just below normal through the end of the week. && .AVIATION(21Z TAFS)... There is a small chance for some showers and maybe a thunderstorm this evening. Lower ceilings and visibilities are possible with any storms, but otherwise VFR conditions are expected through tonight. Ceilings of 1000-2000 are possible Sunday morning, becoming 3000-4000ft during the afternoon. West winds will gust 20-25 knots on Sunday. && .MARINE... Winds and waves will remain below small craft levels. West winds will gust around 20 knots on Sunday. See some transient fog on webcams. West winds later tonight should scour this out. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Tonight/Sunday and Aviation/Marine...Marquardt Sunday Night through Saturday...Davis
Hazardous weather outlook, Jun 17, 4:29 PM CDT, 1 hour 52 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 429 PM CDT Sat Jun 17 2017 WIZ046-047-051-052-056>060-062>072-182130- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 429 PM CDT Sat Jun 17 2017 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin. .DAY ONE...Tonight There is a Slight Risk of severe thunderstorms over portions of southeast Wisconsin south of a line from Port Washington to Sullivan to Brodhead. The rest of southeast and most of south central Wisconsin is in a marginal risk into the evening. Damaging winds and large hail are the main concerns with this round of potential severe weather. .DAYS TWO THROUGH SEVEN...Sunday through Saturday There are chances of thunderstorms at times from Sunday through Friday. No severe weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed into this evening. LMZ643>646-182130- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 429 PM CDT Sat Jun 17 2017 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Tonight There is a chance for thunderstorms for the remainder of this afternoon and into the evening. There is a Slight Risk of severe thunderstorms south of Port Washington. High winds and large hail are the main concerns. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Westerly winds will approach Small Craft Advisory levels on Sunday. There are chances of thunderstorms at times from Sunday through Friday. Hentz www.weather.gov/mkx
In the hours before
Special weather statement, Jun 17, 6:05 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
605 PM CDT SAT JUN 17 2017
WIZ062-067-068-172330-
Green-Lafayette-Iowa-
605 PM CDT SAT JUN 17 2017
...A STRONG THUNDERSTORM WILL AFFECT EASTERN LAFAYETTE...NORTHWESTERN
GREEN AND SOUTHEASTERN IOWA COUNTIES...
At 602 PM CDT, a strong thunderstorm was located near Darlington,
moving east at 40 mph.
Winds in excess of 30 mph are possible with this storm. Funnel
clouds were reported with this storm, but no tornado toughdowns
were reported.
Locations impacted include...
Monroe, Darlington, Argyle, Blanchardville, Somers, Wiota, Lamont,
Hollandale, Gratiot, Jordan Center, Yellowstone Lake St Park and
Woodford.
LAT...LON 4275 9028 4291 8984 4286 8984 4286 8968
4261 8959 4255 9015
TIME...MOT...LOC 2302Z 255DEG 36KT 4267 9011
HENTZSpecial weather statement, Jun 17, 6:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
621 PM CDT SAT JUN 17 2017
WIZ066-172345-
Milwaukee-
621 PM CDT SAT JUN 17 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MILWAUKEE COUNTY...
At 620 PM CDT, a thunderstorm was located over southern Milwaukee,
moving east at 35 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Milwaukee, West Allis, Wauwatosa, Greenfield, Oak Creek, South
Milwaukee, Cudahy, Whitefish Bay, Greendale, St. Francis, Hales
Corners, West Milwaukee, Milwaukee Hoan Bridge, Shorewood, State Fair
Park, Marquette University, UW-
Milwaukee, Mitchell Park Domes, Milwaukee Co Zoo and Miller Park.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4291 8784 4291 8802 4300 8807 4307 8806
4312 8790 4310 8787 4307 8787 4305 8789
4302 8790 4299 8788 4298 8786 4297 8785
TIME...MOT...LOC 2320Z 255DEG 36KT 4300 8797
HENTZThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:59 PM CDT | Special Weather Statement | MKX | Sauk | 46 min |
| Jun 16, 8:23 PM CDT | Special Weather Statement | MKX | Sheboygan | 37 min |
| Jun 16, 8:45 PM CDT | Special Marine Warning | MKX | 30 min | |
| Jun 16, 9:05 PM CDT | Special Weather Statement | MKX | Marquette | 55 min |
| Jun 16, 9:50 PM CDT | Special Weather Statement | MKX | Iowa | 55 min |
| Jun 16, 9:53 PM CDT | Special Weather Statement | MKX | Dane | 52 min |
| Jun 16, 10:03 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 42 min |
| Jun 16, 10:14 PM CDT | Special Weather Statement | MKX | Green | 46 min |
| Jun 16, 10:32 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Lafayette | 43 min |
| Jun 16, 10:43 PM CDT | Special Weather Statement | MKX | Jefferson | 47 min |
| Jun 16, 10:45 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Jefferson, Rock | 45 min |
| Jun 16, 11:03 PM CDT | Special Weather Statement | MKX | Dodge | 42 min |
| Jun 16, 11:12 PM CDT | Special Weather Statement | MKX | Lafayette | 48 min |
| Jun 16, 11:28 PM CDT | Special Weather Statement | MKX | Dane | 47 min |
| Jun 16, 11:49 PM CDT | Special Weather Statement | MKX | Dane | 26 min |
| Jun 16, 11:52 PM CDT | Special Weather Statement | MKX | Washington | 23 min |
| Jun 17, 12:04 AM CDT | Special Weather Statement | MKX | Lafayette | 26 min |
| Jun 17, 12:26 AM CDT | Special Weather Statement | MKX | Green | 34 min |
| Jun 17, 12:49 AM CDT | Special Weather Statement | MKX | Jefferson | 26 min |
| Jun 17, 1:00 AM CDT | Special Weather Statement | MKX | Green | 30 min |
| Jun 17, 1:14 AM CDT | Special Weather Statement | MKX | Jefferson | 31 min |
| Jun 17, 1:26 AM CDT | Special Weather Statement | MKX | Rock | 34 min |
| Jun 17, 1:46 AM CDT | Special Weather Statement | MKX | Waukesha | 29 min |
| Jun 17, 1:59 AM CDT | Special Weather Statement | MKX | Walworth | 31 min |
| Jun 17, 2:25 AM CDT | Special Weather Statement | MKX | Waukesha | 35 min |
| Jun 17, 2:49 AM CDT | Special Weather Statement | MKX | Kenosha, Milwaukee, Racine | 26 min |
| Jun 17, 3:03 AM CDT | Special Marine Warning | MKX | 57 min | |
| Jun 17, 6:05 PM CDT | Special Weather Statement | MKX | Lafayette | 25 min |
| Jun 17, 6:09 PM CDT | Tornado Warning | MKX | Lafayette | 36 min |
| Jun 17, 6:43 PM CDT | Special Weather Statement | MKX | Green, Rock | 32 min |
| Jun 17, 6:49 PM CDT | Special Weather Statement | MKX | Kenosha | 26 min |
Nearby
Special Weather Statements in Wisconsin, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.